MAUDE Adverse Event Report: MINERVA SURGICAL INC SYMPHION OPERATIVE HYSTEROSCOPY SYSTEM, FLUID MANAGEMENT ACCESSORIES; INSUFFLATOR

MINERVA SURGICAL INC SYMPHION OPERATIVE HYSTEROSCOPY SYSTEM, FLUID MANAGEMENT ACCESSORIES; INSUFFLATOR
Catalog Number FG-202
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were no reports that patient exhibited any symptoms of fluid overload.The patient was kept at the hospital overnight for precautionary reasons.Minerva surgical made multiple attempts to contact the physician to obtain additional information regarding the event and patient status.All three attempts were unsuccessful.Based on the investigation, this reported event was caused by off-label use and the practicing physician not following the user manual.The symphion system is not designed nor intended to be used with replacement bags of fluid.The symphion system is designed to be a closed loop recirculating system which inherently does not allow for more than 2500 ml when used in accordance with the operator's manual.The user manual instructs the user: the fluid management accessories is designed for use with a single 2-liter or 3-liter irrigation usp saline bag: · 2-liter saline bag such as hospira part# 0409-7972-07 · 3-liter saline bag such as baxter part# 2b7477 or hospira part# 0409-7972-08.Use a single 2-liter or 3-liter irrigation usp saline bag only.Do not use multiple saline bags.Use of multiple saline bags increases the chance of fluid overload.Warnings and precautions include: · the symphion system should only be used by physicians trained in hysteroscopy and hysteroscopic surgery using powered instruments.Healthy tissue can be injured, e.G., perforation by improper use of the resecting device.Use every available means to avoid such injury.· excessive force on the resecting device tip does not improve resection performance and may increase the risk of perforation or device damage.· excessive force applied during insertion or removal of the resecting device may result in device damage or tissue injury including perforation.· fluid overload: there is a risk of distension fluid reaching the circulatory system of the patient by passing into the capillaries of the body cavity.This can be caused by distension pressure, flow rate, perforation of the body cavity and duration of the endoscopic procedure.It is critical to closely monitor the inflow and outflow of the saline at all times.Vital signs recording, physical examination and pulse oximetry is recommended, as it may reduce the risk of fluid overload.· fluid deficit: the fluid absorbed by the patient must be monitored.The following equation should be used to estimate the fluid deficit using a single 3-liter saline bag: 2500 ml - remaining volume in bag = total fluid deficit the following equation should be used to estimate the fluid deficit using a single 2-liter saline bag: 1500 ml - remaining volume in bag = total fluid deficit · note: the symphion system does not allow for more than 2500 ml to be absorbed by the patient when used in accordance with this manual.· fluid intake: strict monitoring of fluid intake should be maintained.Intrauterine instillation of saline exceeding 2-liter should be followed with great care due to the possibility of fluid overload.
 
Event or Problem Description
It was reported that a patient took on approximately 3100ml of fluid and was admitted to the icu.Staff called the minerva representative after a second bag was added to system in conflict with the prescribed labeling.The minerva representative instructed them to account for all fluid outside of the patient and stop the procedure immediately.According to the treating resident, a perforation was repaired laparoscopically and the patient was sent to the icu overnight for observation.There was no reports of symptoms related to fluid overload or any additional medical intervention.Patient status is unknown but reportedly the patient was scheduled to be released the next day.

Brand Name
SYMPHION OPERATIVE HYSTEROSCOPY SYSTEM, FLUID MANAGEMENT ACCESSORIES
Common Device Name
INSUFFLATOR
Manufacturer (Section D)
MINERVA SURGICAL INC
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL INC
4255 burton drive
santa clara CA 95054
Manufacturer Contact
michelle gosselin
4255 burton drive
santa clara, CA 95054
9787601704
MDR Report Key22077165
Report Number3011011193-2025-00007
Device Sequence Number15793476
Product Code PGT
UDI-Device Identifier00850033976236
UDI-Public00850033976236
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFG-202
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale